Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 8, NWS Kansas City, MO

October 22, 202231 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Oct 22, 2022, 3:27 PM CDT for 31 counties in Missouri; 7 counties in Kansas. It took effect at Oct 23, 2022, 12:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2022, 3:27 PM CDT (20:27 UTC)
In effect from
Oct 23, 2022, 12:00 PM CDT
Expired
Oct 24, 2022, 1:00 AM CDT
In force
13 hr
Issued by
NWS Kansas City, MO
All 38 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS73 KEAX 222027
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
327 PM CDT Sat Oct 22 2022

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037-
038-043-044-053-054-231200-
/O.NEW.KEAX.WI.Y.0008.221023T1700Z-221024T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Gentry-Holt-Andrew-De Kalb-Daviess-
Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Lafayette-Cass-
Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Albany, Stanberry,
King City, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
327 PM CDT Sat Oct 22 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...From noon to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Burning should be avoided
as fires will spread quickly.

&&

$$
3 follow-up statements
692 
WWUS73 KEAX 230723
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
223 AM CDT Sun Oct 23 2022

MOZ003-005>007-015-016-023-024-031-032-039-045-231530-
/O.EXB.KEAX.WI.Y.0008.221023T1700Z-221024T0600Z/
Worth-Harrison-Mercer-Putnam-Grundy-Sullivan-Livingston-Linn MO-
Carroll-Chariton-Saline-Pettis-
Including the cities of Grant City, Bethany, Princeton, Mercer, 
Unionville, Trenton, Milan, Green City, Chillicothe, Brookfield, 
Marceline, Carrollton, Salisbury, Brunswick, Keytesville, 
Marshall, and Sedalia
223 AM CDT Sun Oct 23 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT MONDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, north central and northwest 
  Missouri.

* WHEN...From noon today to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-057-060-102>105-MOZ001-002-004-011>014-020>022-028>030-037-
038-043-044-053-054-231530-
/O.EXT.KEAX.WI.Y.0008.221023T1700Z-221024T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Gentry-Holt-Andrew-De Kalb-Daviess-
Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Lafayette-Cass-
Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Albany, Stanberry,
King City, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
223 AM CDT Sun Oct 23 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 AM CDT
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...From noon today to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
593 
WWUS73 KEAX 232357
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Sun Oct 23 2022

KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039-
043>045-053-054-240600-
/O.CON.KEAX.WI.Y.0008.000000T0000Z-221024T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll-
Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates-
Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
657 PM CDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...From noon today to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
079 
WWUS73 KEAX 240559
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1259 AM CDT Mon Oct 24 2022

KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039-
043>045-053-054-240700-
/O.EXP.KEAX.WI.Y.0008.000000T0000Z-221024T0600Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll-
Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates-
Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Unionville, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
1259 AM CDT Mon Oct 24 2022

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

Strong southerly winds will continue to decrease throughout the
morning hours on Monday.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 22, 12:19 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 22, 12:19 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1219 PM CDT Sat Oct 22 2022

.Discussion...
Issued at 244 AM CDT SAT OCT 22 2022

Overview:

Very windy conditions expected over the weekend with southerly gusts
up to 35 mph this afternoon. Sunday will be even more breezy with
southerly gusts up to 45 mph possible. Rain chances return Sunday
night and continue through mid-week. Temperatures will return to
the 50s and 60s through the end of next week.

Details:

Today expect the upper pattern to gradually shift from near zonal as
a trough deepens over the western US. As this happens, a surface
low will begin to develop over the Rockies. This will allow for
continued southerly winds drawing in even warmer temperatures. A
tightening surface gradient will aid in winds this afternoon
becoming quite gusty. Southerly gusts of 30-35 mph will be
possible across the entire area. Gusty winds and dried fuels will
lead to high fire danger this afternoon. The one good thing is
that southerly flow will be drawing in higher dewpoints which will
keep fire weather concerns below thresholds. Temperatures this
afternoon will be well above normal with most topping out in the
low 80s.

Similar conditions are expected on Sunday. The trough and surface
low will begin to push toward our area, further tightening the
pressure gradient. This will allow for even gustier conditions
Sunday afternoon. Winds could gust as high as 40-45 mph, especially
across western portions of the CWA. Fire weather remains a concern
again on Sunday. Thankfully relative humidity during the afternoon
will remain above 45%. Regardless, any fire that develops could be
difficult to control in the gusty winds. Temperature in the
afternoon will reach the 80s for the third day in a row.

By late Sunday night into Monday morning, the surface low will move
off the Rockies dragging a cold front behind. As it slides through
the area Monday, shower and thunderstorms chances will return.
Instability will be fairly minimal ahead of the approaching front,
so the chance of any stronger storms is minimal. However, some
stronger wind gusts are certainly possible especially with
already gusty surface winds. Additional rain chances expected on
and off through late Tuesday as a few weak shortwaves move
through and the pinched upper low sliding just south of the area.
Much cooler temperatures arrive to start the week with Monday in
the upper 60s to lower 70s. Tuesday and Wednesday will be the
coolest day next week with high temperatures in the mid to upper
50s to low 60s in the wake of the cold front. Things look to dry
out for late Wednesday and Thursday, but high temperatures will
remain near to slightly below normal to finish out the week.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1218 PM CDT SAT OCT 22 2022

Windy VFR conditions persist through the forecast period.

Gusty southerly winds have already accelerated to around 20 kts
gusting to around 30 kts. These gusts continue through the period
dissipating slightly during the overnight hours before
reinvigorating tomorrow morning. Higher peak gusts are
anticipated Sunday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...Pesel
Hazardous weather outlook, Oct 22, 5:12 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
512 AM CDT Sat Oct 22 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
512 AM CDT Sat Oct 22 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Strong southerly winds are expected today. Wind gusts to 35 mph can
be expected this afternoon. These gusty winds along with dry fuels
will produce and increased fire danger.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Stronger southerly winds are expected on Sunday, with gusts to near
50 mph. There is a low chance of a late day storm Sunday evening. If
something is able to develop, it would have the potential to produce
gusty winds and perhaps some small hail. Better chances for wetting
rain on Monday, though those storms are not expected to be severe.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.